Frustration


Posted by denise mckew , Feb 12,2002,10:23   Archive
Well, this is the very first day that I absolutely can not drive. I woke up and looked out the window in the kitchen and that set off some terrible spasming. I am down in our basement rec room where the lighting is the safest for me.
And here's some food for thought. I was looking up the side effects of all of the medicines I have been placed. And one of the rare side effects of Paxil, which I take, is sudden or unusal body or facial movements! The following is what I copied from www.InteliHealth.com which has a very complete directory of medications.

"Check with your doctor as soon as possible if any of the following side effects occur:

Less common

Agitation; fast or irregular heartbeat; muscle pain or weakness; skin rash

Rare

Absence of or decrease in body movements; difficulty in speaking; inability to move eyes; incomplete, sudden, or unusual body or facial movements; low blood sodium (confusion, convulsions [seizures], drowsiness, dryness of mouth, increased thirst, lack of energy); red or purple patches on skin; serotonin syndrome (confusion, diarrhea, fever, poor coordination, restlessness, shivering, sweating, talking and acting with excitement you cannot control, trembling or shaking, twitching); talking, feeling, and acting with excitement and activity you cannot control"

The Paxil has helped with my chronic pain and sleeping - but it's quite a trade off if it makes the spasms worse.
That will be one of my questions when I see the Motion Disorder Specialist on Thursday.
Wish me luck!
Denise

--modified by denise mckew at Tue, Feb 12, 2002, 10:31:21




Recommend Current pageAuthor Profile
Replies to this message


Re: Frustration

Re : Frustration --- denise mckew
Posted by Joanne Matuzas , Feb 12,2002,14:24 Top of Thread Archive
Denise, Paxil is an anti-depressant together with Zoloft, Prozac, and others. Unfortunately, as you mention, one of the possible side effects of them is muscle spasm which is what we are trying to lessen
or control. I have tried Paxil and Zoloft and decided the tradeoff
of worsened spasms was not acceptable to me. Others on this BB are
taking the anti-depressants and doing just fine. So, it is an individual decision and each case is different. I do believe from
participating on this BB over 2 years and attending 2 BEB conferences,
that the concensus of opinion is that most of us do not take any medication or drug that will worsen the spasms. Good luck with the
neuro visit. Maybe he can recommend a different med.
Joanne M. San Diego CA



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Frustration

Re : Re: Frustration --- Joanne Matuzas
Posted by Ann Doyle , Feb 13,2002,15:41 Top of Thread Archive
Joanne, did the Zoloft make the spasms worse? Ann Doyle Please email



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Frustration/Denise

Re : Frustration --- denise mckew
Posted by kathy , Feb 13,2002,06:24 Top of Thread Archive
Denise, Joanne had some excellent answers for you regarding the medications. If you are bothered by certain types of light, which can sometimes set off painful spasms in itself, some of us wear the Fl41 rose-tinted glasses that help filter out the light that causes these.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Frustration

Re : Frustration --- denise mckew
Posted by Linda Tuttle , Feb 13,2002,15:41 Top of Thread Archive
Now I get to say it to you - "You sound like me!"
I went through the same thing in January and had several bad days due to Paxil (could not leave the house). When I stopped taking it, the symptoms once again were somewhat manageable. While taking it, there were some new symptoms that I hadn't previously experienced - I wondered if they will return with time. Then I decided not to think about and do everything I can to support ongoing healing. I have been doing a lot of vitamins and herbs and have felt like the symptoms are easing up some. But is it just a few good days? Time will tell.
I will be interested to know if the symptoms improve when you stop taking Paxil.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile